Warning: fopen(/home/virtual/enm-kes/journal/upload/ip_log/ip_log_2024-02.txt): failed to open stream: Permission denied in /home/virtual/lib/view_data.php on line 88 Warning: fwrite() expects parameter 1 to be resource, boolean given in /home/virtual/lib/view_data.php on line 89 A Case of Drug Induced Nephrogenic Diabetes Insipidus and Hyperprolactinemia in Schizophrenia Simultaneously.
Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Endocrinol Metab > Volume 20(4); 2005 > Article
Case Report A Case of Drug Induced Nephrogenic Diabetes Insipidus and Hyperprolactinemia in Schizophrenia Simultaneously.
Ho Yoel Ryu, Mi Young Lee, Yeon Lee, Jang Hyun Koh, Mi Jin Kim, Young Goo Shin, Choon Hee Chung
Endocrinology and Metabolism 2005;20(4):407-412
DOI: https://doi.org/10.3803/jkes.2005.20.4.407
Published online: August 1, 2005
  • 1,805 Views
  • 42 Download
  • 0 Crossref
  • 0 Scopus
1Department of Internal Medicine, Yonsei University Wonju College of Medicine, Wounju, Korea.
2Department of Internal Medicine, Hongik Hospital, Seoul, Korea.

In schizophrenia, when treatment using antipsychotics fails, lithium, which is known as an antimanic drug, can also be administered. It is reported that 12~20% of patients taking lithium develop nephrogenic diabetes lactotrophs. Hyperprolactinemia is induced by typical antipsychotics, as they block the dopamine-2 receptors of latotrophs in the pituitary gland. Therefore, atypical antipsychotics for decreasing the side effect, such as hyperprolactinemia, can be used. However, hyperprolactinemia can be induced by risperidone, one of the atypical antipsychotics. Here, a case of drug induced nephrogenic diabetes insipidus and simultaneous hyperprolactinemia, which occurred in a patient with schizophrenia, is reported.

Related articles

Endocrinol Metab : Endocrinology and Metabolism